Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Zerit necessary with Truvada and Kaletra
Feb 18, 2014

I have been on a combination of Kaletra, Truvada and Zerit for 4 years. My VL is undetectable and my CD4 count is 920. I have a constant struggle with weight loss in my face and upper body, arms and legs. I would guess I am probably about 6 - 8 kilos under my normal weight consistantly and have little appetite most of the time. QAlthough I do make myself eat 3 times a day. I have heard some people say weight loss can be caused by the Zerit and that it is no longer necessary to take Zerit in combination with Kaletra and Truvada. Is this true?

Response from Dr. Young

Hello and thanks for posting.

Seems like your current regimen was prescribed because of earlier drug resistance. As such, it's important to understand the pattern of resistance that was detected before making adjustments to your medications.

Having said that, a regimen of Truvada and a boosted PI (like Kaletra; I'd prefer using Ritonavir/Darunavir today) would very likely be active against most viruses.

It's also likely that the d4T (stavudine, Zerit) is responsible for your fat loss- switching off of d4T would likely (if slowly) result in improvement in your subcutaneous fat levels.

I'd suggest speaking to your care provider about the best path forward. BY



Previous
Pep efficacy after 2 hours of exposure
Next
can supplements be taken together at the same time as the first line treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement